Alert archive / West Virginia / Tornado Warnings in 2024

Tornado Warning 9, NWS Charleston, WV

April 2, 20247 counties in West Virginia

NWS Charleston, WV issued this tornado warning at Apr 2, 2024, 11:15 AM EDT for 7 counties in West Virginia. It was in force for 30 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2024, 11:15 AM EDT (15:15 UTC)
Expired
Apr 2, 2024, 11:45 AM EDT
In force
30 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Braxton County, WV, Calhoun County, WV, Clay County, WV, Fayette County, WV, Kanawha County, WV, Nicholas County, WV, Roane County, WV

The radar

The Charleston,WV radar (KRLX), 35 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 11:15 AM EDTTSTM WND DMGCoal Fork, WVSeveral trees snapped on hillside along Campbells Creek Rd.
Apr 2, 11:15 AM EDTTORNADO4 Se Pinch, WVA short, non-continuous EF1 tornado path was observed west of the town of Quick.
Apr 2, 11:21 AM EDTTORNADO3 S East Bank, WVAn EF1 tornado snapped and uprooted trees in a distinct path down a hillside into the valley in the Ronda community near Cabin Creek. A few homes suffered roof damage along Ronda Rd.
Apr 2, 11:28 AM EDTTSTM WND DMGMontgomery, WVSeveral trees down around town.
Apr 2, 11:30 AM EDTTSTM WND GST 543 Se Chesapeake, WVCorrects previous non-tstm wnd gst report from 3 SE Chesapeake. Mesonet station GW2639 Chelyan (Turnpike).
Apr 2, 11:30 AM EDTNON-TSTM WND GST 543 Se Chesapeake, WVMesonet station GW2639 Chelyan (Turnpike).
Apr 2, 11:32 AM EDTTSTM WND DMG6 Ssw Clay, WVWidespread trees down in Bickmore community.
Apr 2, 11:32 AM EDTTSTM WND DMGJodie, WVConfirmed microburst with maximum winds of 100 mph in the communities of Jodie and Swiss. along the Nicholas and Fayette County line. Notable mixed hardwood and softwood tree damage occurred along with a roof blown off of one home and an attached car port dest
Apr 2, 11:45 AM EDTTSTM WND DMGSummersville, WVSeveral large limbs fell on a house. Time estimated by radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 10:20 AM EDTTornado WatchSPC3 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 3.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2024-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2024-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-390 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

227 
WFUS51 KRLX 021515
TORRLX
WVC007-013-015-019-039-067-087-021545-
/O.NEW.KRLX.TO.W.0009.240402T1515Z-240402T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston WV
1115 AM EDT Tue Apr 2 2024

The National Weather Service in Charleston West Virginia has issued a

* Tornado Warning for...
  Southeastern Calhoun County in north central West Virginia...
  Western Nicholas County in southeastern West Virginia...
  Northeastern Kanawha County in central West Virginia...
  Southwestern Braxton County in north central West Virginia...
  Southern Roane County in central West Virginia...
  Clay County in north central West Virginia...
  Northwestern Fayette County in southeastern West Virginia...

* Until 1145 AM EDT.

* At 1115 AM EDT, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located
  along a line extending from 6 miles east of Kenna to near Coal Fork
  to 7 miles southwest of Marmet, moving east at 70 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These dangerous storms will be near...
  Chesapeake, Marmet, Belle, Clendenin, Cedar Grove, East Bank, 
  Glasgow, Pratt, Coal Fork, and Pinch around 1120 AM EDT.
  Montgomery, Smithers, Powellton, Amma, and Glen around 1125 AM 
  EDT.
  Clay, Gauley Bridge, Wallback, and Big Otter around 1130 AM EDT.

Other locations impacted by these tornadic storms include Widen,
Nebo, Frametown, Strange Creek, Wilsie, Bickmore, Tariff, Procious,
Servia, and Muddlety.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.

&&

LAT...LON 3818 8162 3836 8154 3861 8153 3861 8152
      3868 8153 3871 8079 3843 8074 3816 8088
      3816 8160
TIME...MOT...LOC 1515Z 266DEG 71KT 3866 8155 3837 8154 3815 8164 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

30
1 follow-up statement
777 
WWUS51 KRLX 021531
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
1131 AM EDT Tue Apr 2 2024

WVC007-013-015-019-039-067-087-021545-
/O.CON.KRLX.TO.W.0009.000000T0000Z-240402T1545Z/
Calhoun WV-Nicholas WV-Kanawha WV-Braxton WV-Roane WV-Clay WV-
Fayette WV-
1131 AM EDT Tue Apr 2 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT FOR
SOUTHEASTERN CALHOUN...WESTERN NICHOLAS...NORTHEASTERN KANAWHA...
SOUTHWESTERN BRAXTON...SOUTHEASTERN ROANE...CLAY AND NORTHWESTERN
FAYETTE COUNTIES...

At 1131 AM EDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from 6 miles north of Amma to near Glen to Smithers,
moving east at 70 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  Clay, Gauley Bridge, Wallback, and Big Otter around 1135 AM EDT.
  Summersville and Birch River around 1145 AM EDT.

Other locations impacted by these tornadic storms include Widen,
Nebo, Frametown, Strange Creek, Wilsie, Bickmore, Tariff, Procious,
Servia, and Muddlety.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3816 8133 3836 8123 3869 8137 3871 8079
      3843 8074 3816 8088
TIME...MOT...LOC 1531Z 265DEG 71KT 3866 8128 3839 8120 3817 8130 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

30

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this tornado warning went out at Apr 2, 10:26 AM EDT, 49 minutes earlier.

Area forecast discussion, Apr 2, 10:26 AM EDT, 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1026 AM EDT Tue Apr 2 2024

.SYNOPSIS...
Flooding and strong to severe storms are possible into tonight.
Turning cooler Wednesday into Friday, with accumulating
mountain snow showers to round out the work week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1024 AM Tuesday...

A tornado watch has been issued for portions of northeast
Kentucky and central and southern West Virginia until 17Z. A
line of storms currently over southeast Ohio and northeast
Kentucky will continue to move east, bringing the risk of
tornadoes, damaging wind gusts and large hail.

As of 904 AM Tuesday...

The forecast remains on track in this morning's update. Showers
and a few stronger thunderstorms are approaching our
southeast Ohio counties at the time of this writing. It's
possible that a few of those storms could be strong to severe
with damaging winds and potentially an isolated tornado, but
this won't be the main severe weather focus today. This first
round of showers and storms are expected to exit by around
midday, leaving a short window of destabilization before the
main round of severe weather arrives late this afternoon and
into this evening, probably between 3 PM and 9 PM. It's still
questionable how unstable the atmosphere will be late this
afternoon, and it will depend on how long this morning's
convection lingers. Stay tuned for further updates.

As of 700 AM Tuesday...

A line of storms is currently approaching from the west and is
expected to enter and then cross through the area this morning.
Have made slight adjustments to PoPs based on the current track
of this line and also freshened up temperatures for the next
couple of hours.

As of 400 AM Tuesday...

Key Points:
* Numerous severe storms capable of producing damaging wind, large
  hail, or tornadoes are expected to impact the area today into
  tonight.
* Flood Watch remains in effect for most of the area through this
  evening.

A low pressure system approaching from the west has been pushing a
frontal boundary out of the area this morning, with the bulk of
precipitation currently located to the north and west of the CWA.
A passing wave should allow rain and storms to expand back into
the area this morning, with most activity expected to occur
across the northern half of the area. During the day, the low
strengthens and slides northeast toward the Great Lakes while an
associated upper level trough approaches from the west.

While a few stronger storms could be possible earlier in the day,
potential for severe weather increases significantly this afternoon
into the evening as instability increases and a low level jet moves
over the area. Shear in excess of 60kts will be possible during this
time, in addition to favorable conditions for tornadoes to develop.
Scattered to numerous severe storms are likely across the area,
with all severe weather types (wind, hail, and tornadoes)
possible; however, northeast KY, southeast OH, and portions of
WV along the Ohio River are located in the highest risk of
experiencing intense storms capable of producing significantly
strong winds or hail in addition to tornadoes.

Late this evening into tonight, the center of the low continues
spinning to the northwest and pushes a cold front across the CWA as
the upper trough trudges east. Severe weather should start to
lessen overnight, though a non-zero potential lingers until
after the frontal passage.

Previous rounds of rain and storms have already primed portions of
the area for flooding. With an additional 1 to 2 inches of rain
expected to fall today and tonight, there is potential for flash
flooding or rises along creeks, streams, and rivers. No changes have
been made to the Flood Watch, which remains in effect for nearly the
entire CWA through this evening.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
As of 445 AM Tuesday...

Key Points:

 * A cold front sweeps through the area on Wednesday morning,
   eliminating the risk for severe weather.

 * Turning colder behind the front, with rain changing over to
   snow along the West Virginia mountains.

 * Multi-day upslope snow event takes place from Wednesday night
   into Friday, with accumulations possibly warranting winter
   headlines.

The short term period opens up at the cusp of a cold frontal
passage Wednesday morning. The parent low will remain positioned
over the Great Lakes region at the time of FROPA, maintaining a
high likelihood of showers through the majority of the short
term. While remaining a cool rain in the wake of the front for
the lowlands, by Wednesday evening a transition over to snow is
in the cards for our higher elevation zones.

The focus for adverse weather this week then shifts to more of
the winter variety for Wednesday night through the start of the
weekend. As the upper level low track eastward, northwest flow
will pull a fetch of sufficient lake enhanced moisture into the
region and yield a multi-day upslope snow event for the
mountains into Friday night. Current trends paint around 4 to 8
inches of snow for our highest mountain zones of Pocahontas,
Randolph, and Webster Counties for the second half of the week,
and around 1 to 3 inches for adjacent foothill zones.

Foresee Winter Weather Headlines being hoisted for our mountain
zones sometime within the next few forecast cycles, but given
the Flood Watch in effect and impending severe concerns in the
near term, think it'll be best to hold off for now. Will
continue to retain mention in the HWO for now.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
As of 445 AM Tuesday...

A welcome reprieve from active weather looks to arrive during
the first half of the weekend as the strong upper level
disturbance dives off the coast of New England. Upper level
ridging slides into the Central Appalachians on Saturday and
weaken the northwest flow, cutting off lingering lake enhanced
moisture. A brief period of dry weather prospers for the
weekend, but as the ridge slides further eastward on Sunday,
temperatures will begin to warm back to near climatological
norms for this time of year. Renewed chances for showers then
looms for the start of next week.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
As of 700 AM Tuesday...

A line of storms, currently approaching from the west, is
expected to move across the area this morning. Ceilings and
visibilities are likely to lower to MVFR/IFR as these showers
and storms move through. Scattered to numerous severe storms
are then expected to develop this afternoon into the evening,
bringing additional restrictions to flight conditions. These
storms will carry the potential to produce damaging winds, large
hail, or tornadoes. Sub-VFR conditions then remain possible as
a cold front sweeps through tonight.

South to southwest winds are expected to strengthen and become
gusty during the day, with 20-30kt gusts possible outside of
any storms. Breezy conditions continue into the night, with
potential for strong gusts to occur as the front crosses.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Extent/timing of precipitation and
associated MVFR/IFR may vary from the forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    M    H    H    M    H    H    M    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    M    M    H    H    H    H    M    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    M
CKB CONSISTENCY  H    H    H    M    M    H    H    H    H    H    H    H

AFTER 12Z WEDNESDAY...
IFR possible in snow in the higher elevations of the northern
West Virginia mountains Wednesday through Friday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until 10 PM EDT this evening for WVZ005>011-
     013>020-024>032-034-039-040-515>526.
OH...Flood Watch until 10 PM EDT this evening for OHZ066-067-075-
     076-083>087.
KY...Flood Watch until 10 PM EDT this evening for KYZ101>103-105.
VA...None.

&&

SYNOPSIS...MEK/JLB
NEAR TERM...JLB/JMC
SHORT TERM...MEK
LONG TERM...MEK
AVIATION...JLB
Hazardous weather outlook, Apr 2, 11:15 AM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1115 AM EDT Tue Apr 2 2024

KYZ101>103-105-OHZ087-WVZ005>008-013>016-018-024>030-034-039-515>526-
031515-
Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Lincoln-Putnam-Kanawha-Roane-Calhoun-Mingo-Logan-Boone-
Clay-Braxton-Gilmer-Lewis-Wyoming-Upshur-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
1115 AM EDT Tue Apr 2 2024

...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...TORNADO WATCH 74 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio and much of West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.

In addition, scattered to numerous strong thunderstorms will be
possible late this afternoon into tonight. Large hail and damaging
wind gusts will be the main risks with storms, but tornadoes cannot
be ruled out.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Snow showers will be possible late Wednesday night through Friday
night. Accumulations of 1 to 3 inches are expected, with locally
higher amounts possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-075-076-083>086-WVZ009>011-017-019-020-031-032-040-031515-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Wood-
Pleasants-Tyler-Wirt-Ritchie-Doddridge-Harrison-Taylor-Barbour-
1115 AM EDT Tue Apr 2 2024

...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central and northern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

In addition, widespread strong to severe thunderstorms will be
likely this afternoon into tonight. Storms will be capable of
producing damaging wind gusts, large hail, and tornadoes.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Residual flooding concerns may continue into Wednesday, especially
if local creeks and rivers rise out of their banks.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ033-031515-
Dickenson-Buchanan-McDowell-
1115 AM EDT Tue Apr 2 2024

This Hazardous Weather Outlook is for southwest Virginia and
southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Numerous strong to severe thunderstorms will be possible this
afternoon into tonight. Storms will be capable of producing damaging
wind gusts, large hail, and tornadoes. Heavy downpours could also
result in flooding or flash flooding concerns.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Apr 2, 7:31 AM EDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Charleston WV
731 AM EDT Tue Apr 2 2024

OHZ066-021200-
Perry OH-
731 AM EDT Tue Apr 2 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN PERRY COUNTY THROUGH
800 AM EDT...

At 730 AM EDT, Doppler radar was tracking a strong thunderstorm near
Pickerington, moving east at 50 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Lexington, Somerset, Perry State Forest, Thornport, Harbor Hills,
Crooksville, Thornville, Junction City, and Glenford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3993 8242 3992 8241 3991 8217 3982 8217
      3981 8207 3973 8208 3969 8226 3968 8237
      3974 8236 3974 8241 3983 8240 3984 8247
      3993 8246
TIME...MOT...LOC 1130Z 252DEG 49KT 3986 8270

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

30
Local storm report, Apr 2, 10:40 AM EDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1040 AM EDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     Tstm Wnd Gst     2 S Ceredo              38.37N 82.56W
04/02/2024  M92 MPH          Wayne              WV   ASOS

&&

ABE
Local storm report, Apr 2, 10:45 AM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1045 AM EDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     Tstm Wnd Dmg     2 SW Westwood           38.46N 82.70W
04/02/2024                   Boyd               KY   Emergency Mngr

            Trailer overturned and houses nearby
            destroyed.

&&

ABE

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 8:05 PM EDTSpecial Weather StatementRLXLogan25 min
Apr 1, 8:35 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh25 min
Apr 2, 10:22 AM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Mason, Mingo, Putnam, Wayne38 min
Apr 2, 10:24 AM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam51 min
Apr 2, 10:27 AM EDTTornado WarningRLXCabell, Mason, Putnam, Wayne33 min
Apr 2, 10:30 AM EDTTornado WarningRLXLincoln, Wayne30 min
Apr 2, 10:51 AM EDTTornado WarningRLXBoone, Cabell, Jackson, Kanawha, Lincoln, Mason and 2 more24 min
Apr 2, 11:00 AM EDTSevere Thunderstorm Warning Considerable damage threatRLXBoone, Fayette, Kanawha, Lincoln, Logan, Mingo and 2 more45 min
Apr 2, 11:03 AM EDTTornado WarningRLXCalhoun, Gilmer, Jackson, Mason, Ritchie, Roane and 1 more42 min
Apr 2, 11:11 AM EDTSevere Thunderstorm WarningRLXDoddridge, Gilmer, Harrison, Lewis, Pleasants, Ritchie and 3 more64 min
Apr 2, 11:22 AM EDTTornado WarningRLXDoddridge, Gilmer, Ritchie, Wirt23 min
Apr 2, 11:25 AM EDTSevere Thunderstorm WarningRLXBoone, Logan, Mingo, Raleigh, Wyoming50 min
Apr 2, 11:27 AM EDTTornado WarningRLXBoone, Fayette, Kanawha, Nicholas, Raleigh36 min
Apr 2, 11:44 AM EDTSevere Thunderstorm Warning Considerable damage threatRLXBarbour, Braxton, Calhoun, Clay, Fayette, Gilmer and 7 more76 min
Apr 2, 11:46 AM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Logan, McDowell, Mingo, Raleigh and 1 more44 min
Apr 2, 12:06 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Lewis, Taylor39 min
Apr 2, 3:26 PM EDTSpecial Weather StatementRLXKanawha, Lincoln34 min
Apr 2, 4:01 PM EDTSpecial Weather StatementRLXFayette29 min
Apr 2, 4:09 PM EDTSevere Thunderstorm WarningRLXClay, Fayette, Kanawha, Nicholas36 min
Apr 2, 4:27 PM EDTSpecial Weather StatementRLXNicholas33 min
Apr 2, 4:30 PM EDTTornado WarningRLXFayette, Nicholas30 min
Apr 2, 4:58 PM EDTSpecial Weather StatementRLXPocahontas, Webster47 min
Apr 2, 5:12 PM EDTTornado WarningRLXPocahontas33 min

Nearby

Tornado Warnings in West Virginia, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.